Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 14, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 13, 2022, 5:47 PM EDT for Berrien County, Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2022, 5:47 PM EDT (21:47 UTC)
- Expired
- Sep 13, 2022, 11:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
County Berrien County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138 WHUS43 KIWX 132147 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 547 PM EDT Tue Sep 13 2022 MIZ177-140300- /O.NEW.KIWX.BH.S.0014.220913T2147Z-220914T0300Z/ Northern Berrien- 547 PM EDT Tue Sep 13 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien county. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ Andersen
1 follow-up statement
650 WHUS43 KIWX 140241 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1041 PM EDT Tue Sep 13 2022 MIZ177-140345- /O.EXP.KIWX.BH.S.0014.000000T0000Z-220914T0300Z/ Northern Berrien- 1041 PM EDT Tue Sep 13 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM EDT THIS EVENING... The Beach Hazards Statement will be allowed to expire at 11 pm EDT this evening as conditions have subsided below criteria. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 2:06 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 13, 2:06 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 206 PM EDT Tue Sep 13 2022 .SYNOPSIS... Issued at 201 PM EDT Tue Sep 13 2022 Cool tonight with patchy fog toward sunrise. It will be notably warmer for the remainder of the week and dry. Warm and dry conditions may linger into early next week. && .SHORT TERM...(This Evening through Wednesday) Issued at 201 PM EDT Tue Sep 13 2022 Variable cloudiness is expected for the remainder of the day as the long-discussed upper-level low continues its lethargic stroll eastward. West of US 31, a brief period of sunshine is still possible before sunset. As of 1PM EDT, the back edge of the clouds are along the IL-IN state line. Radar returns have been quite today (not just because of the radar's pedestal SLEP) with only isolated showers in Michiana. This activity will diminish this evening as the low departs. Clear skies tonight will allow temperatures to dip to near 50 away from the lake. Fog is possible again, mainly in the western half of the forecast area where low level moisture was unable to mix out today due to cloud cover. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 201 PM EDT Tue Sep 13 2022 A 588dm ridge builds through the remainder of the week. The ridge axis is centered over the central US on Wednesday, becoming centered over Ohio River Valley on Friday. This pattern means dry weather and warm temperatures. All the medium-range and long-range forecast ensembles are "lighting up" with the anomalous 500-mb heights and associated anomalous temperatures. Normal high/low temperatures around here for mid-September are 76/53. Forecast high temperatures Friday through Tuesday are well into the 80s for highs with morning lows in the mid-60s. A high of 90 is within the realm of possibility. Dew points in the upper-60s are possible on Monday. Since yesterday's operational model runs, the latest guidance favors this ridge amplifying as a deep trough moves onshore of the Pacific Northwest this weekend. The GFS and ECMWF operational runs still offer varying magnitudes of the ridge at times into next week. However, their ensembles have similar magnitudes. Through that lens, the ridge and its associated warmth, and dry conditions may stick around into the middle of the week at least. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1237 PM EDT Tue Sep 13 2022 Stubborn IFR conditions at KSBN should improve during the first few hours of the period as upper low continues to drift slowly east, taking the deeper moisture with it. Vis sat showing a few bands of very light showers still dropping south across eastern LK that could graze KSBN, but not worth adding at this point. Stratus did manage to move into KFWA but this should also mix out, likely quicker than KSBN with lack of lake contribution. VFR conditions should then dominate most if not all of the remainder of the period. Only potential fly in the ointment could be some boundary layer moisture still lingering that with the clearing skies and light winds could allow a bit of fog redevelopment late tonight. Will defer to later forecasts to see if this will be an issue or not. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement until 11 PM EDT this evening for INZ003. MI...Beach Hazards Statement until 11 PM EDT this evening for MIZ077. OH...NONE. LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046. && SYNOPSIS...Brown SHORT TERM...Brown LONG TERM...Brown AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 13, 4:18 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 418 PM EDT Tue Sep 13 2022 LMZ043-046-080-140900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid- line of lake.- 418 PM EDT Tue Sep 13 2022 This Hazardous Weather Outlook is for Lake Michigan and the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-140900- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 418 PM EDT Tue Sep 13 2022 /318 PM CDT Tue Sep 13 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.